Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$D$-resultant for rational functions


Authors: Jaime Gutierrez, Rosario Rubio and Jie-Tai Yu
Journal: Proc. Amer. Math. Soc. 130 (2002), 2237-2246
MSC (1991): Primary 13P05; Secondary 14E05
Published electronically: January 23, 2002
MathSciNet review: 1896403
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce the $D$-resultant of two rational functions $f(t),g(t) \in \mathbb{K}(t)$ and show how it can be used to decide if $\mathbb{K}(f(t),g(t))=\mathbb{K}(t)$ or if $\mathbb{K}[t]\subset \mathbb{K}[f(t),g(t)]$ and to find the singularities of the parametric algebraic curve define by $X=f(t), Y=g(t)$. In the course of our work we extend a result about implicitization of polynomial parametric curves to the rational case, which has its own interest.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13P05, 14E05

Retrieve articles in all journals with MSC (1991): 13P05, 14E05


Additional Information

Jaime Gutierrez
Affiliation: Departamento de Matemáticas, Estadística y Computación, Universidad de Cantabria, Avda. Los Castros, s/n 39005 Santander, Spain
Email: jaime@matesco.unican.es

Rosario Rubio
Affiliation: Departamento de Matemáticas, Estadística y Computación, Universidad de Cantabria, Avda. Los Castros, s/n 39005 Santander, Spain
Email: sarito@matesco.unican.es

Jie-Tai Yu
Affiliation: Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong, China
Email: yujt@hkusua.hku.hk

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06331-1
PII: S 0002-9939(02)06331-1
Keywords: Resultant, implicitization, parametric algebraic curve
Received by editor(s): May 24, 2000
Received by editor(s) in revised form: March 7, 2001
Published electronically: January 23, 2002
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2002 American Mathematical Society